MAUDE Adverse Event Report: ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT SUSTAIN XL DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number PM2136
Medical Device Problem Codes Failure to Interrogate (1332); Battery Problem (2885); No Pacing (3268); Unexpected Mode Switch (4076)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an in-clinic follow-up, the device was unable to be interrogated and did not elicit a magnet response.Upon investigation, the device was found to have entered backup vvi (bvvi) mode, the device was no longer providing pacing, and the battery impedance was high.The device was explanted and replaced to resolve the event.The patient was in stable condition.
 
Additional Manufacturer Narrative
The device was received with no output and no telemetry communication.Analysis indicated the device was at below end-of-service level and was implanted beyond its projected longevity.The device was cut open and the battery was found at end-of-service level.When the battery voltage condition is low or at near end-of-service level, its impedance supposed to be high which is aligning with the reported incident.The device was connected to an external power source for further testing.Electrical and mechanical tests performed including telemetry communication and output verification did not identify any functional issues.The device was implanted for 12.1 years which exceeds its projected longevity and is consistent with normal battery depletion.

Brand Name
SUSTAIN XL DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key21594707
Report Number2017865-2025-17384
Device Sequence Number8939105
Product Code NVZ
UDI-Device Identifier05414734504713
UDI-Public(01)05414734504713(10)3908758(17)140731
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Model NumberPM2136
Device Lot Number3908758
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown